Fabien Maldonado
Last active: 2/1/2016

An unusual cause of respiratory failure in a 25-year-old heart and lung transplant recipient.

Narotzky S, Kennedy CC, Maldonado F
Chest. 2015 147 (5): e185-e188

PMID: 25940262 · DOI:10.1378/chest.14-1443

A 25-year-old woman, a never smoker with a history of heart-lung transplantation for World Health Organization group 1 pulmonary arterial hypertension performed 20 months prior to presentation, was evaluated for shortness of breath. Following transplantation, she was initiated on standard therapy of prednisone, tacrolimus, and azathioprine, along with routine antimicrobial prophylaxis. Her posttransplant course was complicated by persistent acute cellular rejection, as determined from a transbronchial biopsy specimen, without evidence of rejection in an endomyocardial biopsy specimen. The immunosuppressive medications were supplemented with pulse-dosed steroids, and the patient was transitioned from azathioprine to mycophenolate mofetil. Sirolimus was added 9 months prior to presentation. Three months prior to presentation, she was admitted for increasing oxygen requirements, shortness of breath, and bilateral infiltrates on the CT scans of the chest.

MeSH Terms (9)

Adult Female Heart-Lung Transplantation Humans Immunosuppressive Agents Postoperative Complications Pulmonary Alveolar Proteinosis Respiratory Insufficiency Sirolimus

Connections (1)

This publication is referenced by other Labnodes entities:

Links